MAUDE Adverse Event Report: AESCULAP AG OCHSNER-DE'BAKEY ATR.AORTA CLMP 230MM; CLAMP

AESCULAP AG OCHSNER-DE'BAKEY ATR.AORTA CLMP 230MM; CLAMP
Model Number FB495R
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing evaluation: investigation on-going.Should additional relevant information become available, a supplemental medwatch report will be provided.
 
Event or Problem Description
It was reported to aesculap ag that two (2) ochsner-de'bakey atr.Aorta clmp 230mm devices (part # fb495r) (ref.Associated mdr id 9610612-2020-00444) were used during an unknown surgical procedure.According to the complainant, while using the clamps, there was no complete occlusion of the blood flow, and the patient continued to bleed.This created difficulty for the surgeon, who noted the possibility of this being a life threatening situation.The user stated that there appeared to be differences in the amount of light that passed through the closed jaws from one clamp to the next.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2020-00444.
 
Additional Manufacturer Narrative
Investigation results: 5 clamps were available for investigation.Visual investigation: the provided clamps are in a good condition, no deviations can be found.Clamp 1, 2 and 3 are used, clamp 4 and 5 have been provided in the original packaging.Clamp1: the jaw surface is not closing completely.Clamp 2 and 3: are in a good condition.Clamp 4 and 5: there can be found burrs at the serration of clam.Batch history review: the device history records have been checked for all available lot numbers and found to be according to the specification, valid at the time of production.There are no further complaints registered against the same lot numbers.Risk evaluation: the current failure rate is within the risk analysis and therefore acceptable.Conclusion and root cause description: clamp 2 and 3: n/a.Clamp: 1, 4 and 5: the root cause of the problem is most probably manufacturing-related.First complaint, for this product record, no systematically failure.The trend analysis did not show any complaints.Preventive measures: the q-coordinator of the production plant will be informed about the found deviations.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2020-00444 (400482527 - fb495r - quantity: 3).

Brand Name
OCHSNER-DE'BAKEY ATR.AORTA CLMP 230MM
Common Device Name
CLAMP
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10554714
Report Number9610612-2020-00511
Device Sequence Number14055922
Product Code HXD
UDI-Device Identifier04038653156429
UDI-Public4038653156429
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB495R
Device Catalogue NumberFB495R
Device Lot Number4508969258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer09/04/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;